Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2007, 6:57 PM CDT for Henry County, Lee County, Iowa. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 22, 2007, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:04 PM CDT | TORNADO | 10 Nw Fort Madison, IA | BRIEF TOUCHDOWN. MODERATE DAMAGE TO BARN WITH ROOF COLLAPSE. SOME TREE DAMAGE. DELAYED REPORT. |
| Jun 22, 7:16 PM CDT | FUNNEL CLOUD | West Point, IA | FUNNEL CLOUD BETWEEN ST PAUL AND WEST POINT MOVING TO THE EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 222356 SVRDVN IAC087-111-230100- /O.NEW.KDVN.SV.W.0077.070622T2357Z-070623T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 657 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN SOUTHEAST IOWA... LEE COUNTY IN SOUTHEAST IOWA... * UNTIL 800 PM CDT. * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR PILOT GROVE...OR ABOUT 14 MILES NORTHWEST OF FORT MADISON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST POINT AROUND 705 PM CDT... LOWELL AROUND 725 PM CDT... 8 MILES SOUTH OF NEW LONDON AROUND 740 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4081 9168 4065 9159 4075 9136 4096 9139 $$ MAYES
1 follow-up statement
000 WWUS53 KDVN 230054 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 754 PM CDT FRI JUN 22 2007 IAC087-111-230104- /O.EXP.KDVN.SV.W.0077.000000T0000Z-070623T0100Z/ LEE IA-HENRY IA- 754 PM CDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 800 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED OTU OF THE AREA. THEREFORE THE SEVERETHUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4081 9168 4065 9159 4075 9136 4096 9139 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:38 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 3:38 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT FRI JUN 22 2007
.SYNOPSIS...
KEY MESOSCALE FEATURE THIS EVENING IS THE SURFACE BOUNDARY
ROUGHLY LAYING ALONG A LINE FROM NORTH OF AMES TO THE QUAD CITIES
AREA. THUNDERSTORMS ARE FIRING ALONG THIS BOUNDARY IN CENTRAL
IOWA WITHIN AN INSTABILITY AXIS AND AHEAD OF A VERY SLOW MOVING
MID-LEVEL SHORT WAVE TROUGH LOCATED OVER NORTHWEST IA.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FORECAST CONCERN IN THIS TIME FRAME IS PRECIP AMOUNTS...
THOUGH MODEST CHANCES FOR SEVERE WEATHER EXIST WEST OF THE
MISSISSIPPI RIVER THIS EVENING.
HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND EARLY SATURDAY DUE
TO THE COMBINATION OF RAINFALL TODAY AND THE CONTINUED THREAT OF
HEAVY RAIN THROUGH THE NIGHT. PRECIPITABLE WATERS ARE SUFFICIENTLY
HIGH TO SUPPORT THE FLOOD THREAT. AREAS WHERE FLOODING OCCURRED
TODAY WOULD NEED LITTLE RAINFALL TO RE-FLOOD. THE SURFACE
BOUNDARY...WHICH SHOULD HELP FOCUS CONVECTION (EITHER SURFACE-
BASED NEAR THE BOUNDARY THIS EVENING...OR ELEVATED STORMS LATER
TONIGHT) IS ORIENTED GENERALLY ALONG THE MEAN UPPER LEVEL FLOW
SUGGESTING A POTENTIAL FOR TRAINING THUNDERSTORMS.
ONLY DOWNSIDE TO THE THREAT IS THE LACK OF A FOCUSED LOW-LEVEL
JET...THOUGH MODELS INDICATE A CLOSED 850MB LOW DRIFTING ACROSS
THE AREA TONIGHT WHICH SHOULD PROVIDE SUFFICIENT LOW-LEVEL
CONVERGENCE TO MAINTAIN THE STORM THREAT. THE MODELS SUGGEST
PRECIP LINGERS THROUGH PART OF THE DAY TOMORROW...BEFORE DRIER AIR
BEGINS TO SLOWLY PUSH INTO THE REGION TOMORROW NIGHT.
.LONG TERM...SUNDAY THROUGH FRIDAY...
BASIC THEME DURING THIS TIME FRAME WILL BE SEASONALLY WARM AND
HUMID AND...OTHER THAN A CHANCE OF THUNDERSTORMS LATE TUESDAY INTO
WEDNESDAY...DRY. WHILE THE MAIN STORM TRACK IS GENERALLY NORTH OF
THE CWA...THE GFS AND UKMET DROP A FRONT AND BRING A WEAK 500MB
TROUGH ACROSS THE AREA WEDNESDAY. WITH SUFFICIENT MOISTURE ALREADY
IN PLACE...MODEST POPS ARE JUSTIFIED. WOLF
&&
.AVIATION...
ALL TAF SITES HAVE FINALLY BROKEN INTO MVFR OR BETTER CIGS...WITH
CID/MLI STILL PERSISTING MVFR AND DBQ/BRL NOW VFR. EXPECT A PERIOD
OF VFR CONDITIONS WITH SCT015-025 BKN 040-100 DECKS UNTIL EVENING.
PERIODS OF TSRA WILL AGAIN IMPACT SOME OR ALL TAF SITES
TONIGHT...WITH INTERMITTENT DROPS IN VIS WITH HEAVIER SHRA AS WELL
AS LIGHTNING AND THE CHANCE OF GUSTY WINDS SHOULD ANY TSRA PASS
DIRECTLY OVER THE TAF SITES. CIGS AND POSSIBLY VIS SHOULD AGAIN
DROP IN WAKE OF THE TSRA TO IFR CONDITIONS AS REMNANT SHRA/TSRA
WORKS ACROSS THE AREA THROUGH THE EARLY MORNING HOURS...FOLLOWED BY
GRADUALLY LIFTING CIGS/VIS THROUGH MIDDAY TOMORROW. MAYES
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR CLARK-SCOTLAND.
&&
WOLF/MAYESHazardous weather outlook, Jun 22, 5:32 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 AM CDT FRI JUN 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 532 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND 50 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 22, 5:23 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD BELLE PLAINE 41.90N 92.27W
06/22/2007 BENTON IA EMERGENCY MNGR
MANY STREETS FLOODED IN CITY - SEWERS BACKING UP INTO
HOMES
&&
15Local storm report, Jun 22, 5:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
06/22/2007 M4.25 INCH BENTON IA TRAINED SPOTTER
RAIN FALL TOTAL SINCE 4 PM...IT IS STILL RAINING
&&
15Local storm report, Jun 22, 6:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD BLAIRSTOWN 41.91N 92.08W
06/22/2007 BENTON IA EMERGENCY MNGR
WATER OVER THE ROAD AT 21ST AVE. MANY OTHER STREETS ARE
FLOODED.
&&
15Local storm report, Jun 22, 6:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD 1 S BELLE PLAINE 41.88N 92.27W
06/22/2007 BENTON IA TRAINED SPOTTER
AREAS OF HWY 21 COVERED WITH WATER UP TO 2 FEET DEEP
&&
15Local storm report, Jun 22, 6:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
06/22/2007 M4.07 INCH BENTON IA CO-OP OBSERVER
RAINFALL AS OF 6 PM.
&&
15Local storm report, Jun 22, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD MARENGO 41.80N 92.07W
06/22/2007 IOWA IA TRAINED SPOTTER
MUCH FLOODING IN TOWN. TRAFFIC STOPPED ON HWY 6 DUE TO
STORMWATER RUNOFF OUT OF A DEVELOPMENT AREA.
0638 PM HAIL BASCO 40.33N 91.20W
06/22/2007 E0.25 INCH HANCOCK IL LAW ENFORCEMENT
0639 PM HEAVY RAIN 2 W PARNELL 41.58N 92.04W
06/22/2007 E3.00 INCH IOWA IA TRAINED SPOTTER
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 67 min |
| Jun 21, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 52 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 23 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 60 min |
| Jun 22, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 27 min |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Benton, Cedar, Des Moines, Henry, Iowa, Jefferson and 8 more | 7 hr |
| Jun 22, 5:27 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Des Moines, Louisa | 6 hr |
| Jun 22, 7:50 AM CDT | Flash Flood Warning | DVN | Iowa, Linn | 6 hr |
| Jun 22, 7:57 AM CDT | Flash Flood Warning | DVN | Muscatine | 6 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 24 hr |
| Jun 22, 4:41 PM CDT | Flash Flood Warning | DVN | Benton, Iowa | 9 hr |
| Jun 22, 6:24 PM CDT | Flash Flood Warning | DVN | Johnson | 8 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Des Moines | 9 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.